MAUDE Adverse Event Report: SYNTHES RARON 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT; PLATE, FIXATION, BONE

SYNTHES RARON 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT; PLATE, FIXATION, BONE
Catalog Number 02.127.231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient (b)(6).Additional product code: hwc.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device history records review was conducted.The report indicates that: dhr review for: part#02.127.231 lot#l059998, manufacturing location: (b)(4), manufacturing date: 14.Jul.2016.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that revision surgery occurred on (b)(6) 2016 due to backing out of screws and the proximal locking screws would not engage.The patient had bilateral proximal tibia and femur fractures treated on (b)(6) 2016.Patient also had a previous left unknown tibial nail implanted on an unknown date.On (b)(6) 2016 the exfixes were removed and patient had bilateral open reduction internal fixation (orif) of the proximal tibias and retrograde left femur.The patient returned to surgery on (b)(6) 2016 for irrigation and debridement of the left tibia with removal of hardware.Clinical findings included infection and inflammation and an antibiotic cement spacer was placed.The surgery was successfully completed with no delays and no harm to the patient.This complaint involves three (3) devices.Concomitant device reported: tibial nail (quantity 1), external fixators.This report is 3 of 3 for (b)(4).

Brand Name
3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES RARON
kanalstrasse west 30
raron CH394 2
SZ  CH3942
MDR Report Key6205083
Report Number3006126083-2016-10043
Device Sequence Number862804
Product Code HRS
UDI-Device Identifier10886982043566
UDI-Public(01)10886982043566(10)L059998
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120689
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.127.231
Device Lot NumberL059998
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2016
Initial Report FDA Received Date12/27/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTERNAL FIXATORS (PART & LOT UNK, QTY UNK); TIBIAL NAIL (PART & LOT UNK, QTY 1)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight75